Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2001, 5:35 PM CDT for Livingston Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 29, 2001, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 292236 SVRNEW LAC063-292300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 535 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS NEAR DENHAM SPRINGS AND EXTENDING EAST TOWARD SPRINGFIELD. THESE STORMS WERE NEARLY STATIONARY. THESE ARE DANGEROUS STORMS...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3040 9059 3055 9088 3045 9096 3030 9071
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:45 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 29, 3:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 PM CDT FRI JUN 29 2001 STILL RIDING WITH THE AVN AS MODEL OF CHOICE AS IT HAS BEEN THE BETTER PERFORMER OF LATE. THE MAIN TREND WILL BE TO INCREASE POPS BY 10 PERCENT TOMORROW AND SUNDAY BUT MAINTAIN SCATTERED POPS. THIS IS TYPICAL OF THE SEASON ALONG WITH CLIMO TEMPS. THE MAIN DRIVING FEATURES CONTINUE TO BE THE PERSISTENT UPPER LEVEL LOW OVER THE OZARKS WHICH DRIFTS SOUTHWARD INTO THE EAST TEXAS REGION OVER THE WEEKEND. AN OPEN GULF FLOW SHOULD MAINTAIN CLIMATOLOGICAL CONDITIONS THROUGH THE EXTENDED PERIOD. MCB 67/89/69/87 2435 BTR 70/88/70/87 2435 MSY 73/89/74/88 2435 GPT H70/88/73/88 2425 .NEW...NONE LA...NONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.